Alert archive / Georgia / Wind Advisories in 2024
Wind Advisory 12, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Apr 12, 2024, 3:47 AM EDT for 59 counties in Georgia. It took effect at Apr 12, 2024, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2024, 3:47 AM EDT (07:47 UTC)
- In effect from
- Apr 12, 2024, 12:00 PM EDT
- Expired
- Apr 12, 2024, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 59 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Madison County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Treutlen County, GA, Twiggs County, GA, Union County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS72 KFFC 120747 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 347 AM EDT Fri Apr 12 2024 GAZ006>009-014>016-022>025-027-036-121600- /O.NEW.KFFC.WI.Y.0012.240412T1600Z-240413T0000Z/ Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-Forsyth-Hall-Banks- Jackson-Madison-Clarke- Including the cities of Dahlonega, Cleveland, Gainesville, and Athens 347 AM EDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of north central and northeast Georgia. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
592 WWUS72 KFFC 121431 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1031 AM EDT Fri Apr 12 2024 GAZ006>009-014>016-022>025-027-036-122245- /O.CON.KFFC.WI.Y.0012.240412T1600Z-240413T0000Z/ Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-Forsyth-Hall-Banks- Jackson-Madison-Clarke- Including the cities of Dahlonega, Cleveland, Gainesville, and Athens 1031 AM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of north central and northeast Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
047 WWUS72 KFFC 121823 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 223 PM EDT Fri Apr 12 2024 GAZ005-012-013-020-021-031>035-037>039-043>051-053>062-070>076- 081>086-097-098-130000- /O.EXA.KFFC.WI.Y.0012.000000T0000Z-240413T0000Z/ Murray-Gordon-Pickens-Bartow-Cherokee-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren- Lamar-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Crawford- Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Laurens-Treutlen- Including the cities of Calhoun, Cartersville, Marietta, Atlanta, Lawrenceville, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, and Dublin 223 PM EDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Portions of central, east central, north central, northeast, northwest and west central Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GAZ006>009-014>016-022>025-027-036-130000- /O.CON.KFFC.WI.Y.0012.000000T0000Z-240413T0000Z/ Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-Forsyth-Hall-Banks- Jackson-Madison-Clarke- Including the cities of Dahlonega, Cleveland, Gainesville, and Athens 223 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of north central and northeast Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:00 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 12, 2:00 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 200 AM EDT Fri Apr 12 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 244 PM EDT Thu Apr 11 2024 500mb longwave trough moving through the Gulf States this afternoon. At the surface, low pressure stretches from the Ohio Valley back to northern MS/AL. The low will continue to push off to the NE through the period dragging a cold front through the CWA. A secondary dry front is right along the Mississippi River. This is a dry front. Regional radar shows scattered showers and isolated thunderstorms moving east along with the upper and surface lows. Can't rule out a strong storm, especially where full sun comes out and a little surface instability can be realized. Lapse rates remain marginal. The pressure gradient will remain tight through tomorrow with gusty winds. Frequent gusts to around 30 kt will be possible today then gusts between 25 and 30kt tomorrow. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 244 PM EDT Thu Apr 11 2024 No major changes made to the extended forecast. This period will feature dry weather and a warming trend that should push high temperatures into the mid 80s by next Monday. On a synoptic scale these trends will be driven by the departure of the upper level trough this weekend, and the emergence of upper level ridging early next week. Guidance from the EPS and GEFS strongly supports this pattern shift, with 95% of their respective members keeping the region dry through next Wednesday. Even the rebellious members who generate precipitation only spit out a couple of hundredths on Wednesday. Due to these strong trends in the ensemble guidance, forecast confidence in dry weather and warmer temperatures is high. Albright/01 && .AVIATION... (06Z TAFS) Issued at 148 AM EDT Fri Apr 12 2024 Broken mid-level clouds are moving across portions of north and central Georgia. Some scattered MVFR level clouds are also present under the cloud deck. These clouds should dissipate over the next few hours, giving way to clear skies by mid-morning and through the remainder of the period. Winds will be primarily W to NW through the period. Wind speeds through the early morning hours will range from 10-13 kts, with occasional gusts of 18-23 kts, through the early morning hours. Winds are expected to steadily increase after sunrise, becoming 18-20 kts with gusts of 25-30 kts by 17Z. Winds will begin to diminish in the late afternoon and evening, with gusts coming to an end after midnight. //ATL Confidence...06Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 48 75 51 83 / 0 0 0 0 Atlanta 48 74 55 82 / 0 0 0 0 Blairsville 45 68 48 77 / 0 0 0 0 Cartersville 45 75 52 83 / 0 0 0 0 Columbus 48 79 53 83 / 0 0 0 0 Gainesville 49 73 52 81 / 0 0 0 0 Macon 48 77 52 83 / 0 0 0 0 Rome 45 76 51 82 / 0 0 0 0 Peachtree City 47 76 52 83 / 0 0 0 0 Vidalia 51 77 54 83 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....01 AVIATION...King
Hazardous weather outlook, Apr 11, 10:20 AM EDT, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1020 AM EDT Thu Apr 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121430- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1020 AM EDT Thu Apr 11 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and isolated thunderstorms are expected to continue across the region Today. Strong Gusty winds will also continue over the state with gust to 35mph anticipated. See the wind advisory for more information. Severe weather or flooding are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.